Functional Analysis and Its Applications

, Volume 42, Issue 4, pp 249–267

Spectral boundary value problems in Lipschitz domains for strongly elliptic systems in Banach spaces Hpσ and Bpσ

Article

DOI: 10.1007/s10688-008-0039-x

Cite this article as:
Agranovich, M.S. Funct Anal Its Appl (2008) 42: 249. doi:10.1007/s10688-008-0039-x

Abstract

In a bounded Lipschitz domain, we consider a strongly elliptic second-order equation with spectral parameter without assuming that the principal part is Hermitian. For the Dirichlet and Neumann problems in a weak setting, we prove the optimal resolvent estimates in the spaces of Bessel potentials and the Besov spaces. We do not use surface potentials. In these spaces, we derive a representation of the resolvent as a ratio of entire analytic functions with sharp estimates of their growth and prove theorems on the completeness of the root functions and on the summability of Fourier series with respect to them by the Abel-Lidskii method. Preliminarily, such questions for abstract operators in Banach spaces are discussed. For the Steklov problem with spectral parameter in the boundary condition, we obtain similar results. We indicate applications of the resolvent estimates to parabolic problems in a Lipschitz cylinder. We also indicate generalizations to systems of equations.

Key words

strong ellipticity Lipschitz domain potential space Besov space weak solution optimal resolvent estimate determinant of a compact operator completeness of root functions Abel-Lidskii summability parabolic semigroup 

Copyright information

© Springer Science+Business Media, Inc. 2008

Authors and Affiliations

  1. 1.Moscow Institute of Electronics and MathematicsMoscowRussia

Personalised recommendations